MAUDE Adverse Event Report: NIHON KOHDEN CORPORATION MEE-1000A; EVOKED RESPONSE ELECTRIC STIMULATOR

NIHON KOHDEN CORPORATION MEE-1000A; EVOKED RESPONSE ELECTRIC STIMULATOR
Model Number MEE-1000A
Medical Device Problem Code Audible Prompt/Feedback Problem (4020)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/03/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The ear inserts that provide aep (auditory evoked potentials) stimulation during an mee-1000 procedure stimulated the incorrect sides.The mee-1000 pc system is used for evoked potentials, eegs, and emgs.These ear inserts had these issues years ago and the manufacturer of the ear inserts has since then corrected the issue.The customer had the old inserts that had these issues, and they were provided replacement inserts that are functioning correctly.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Customer recently discovered an issue with aep stimulation using the ear inserts.The left stimulus is coming out of the red box, and the right stimulus is coming out of the blue box.The ear inserts that provide aep (auditory evoked potentials) stimulation during an mee-1000 procedure stimulated the incorrect sides.The left stimulated the right and the right stimulated the left.These ear inserts had these issues years ago and the manufacturer of the ear inserts has since then corrected the issue.The customer had the old inserts that had these issues, and they were provided replacement inserts that are functioning correctly.Based on the given information, this complaint record can be considered low risk and will be closed as no further investigation is needed at this time.
 
Additional Manufacturer Narrative
Details of the complaint: on 07/03/2018, customer at cleveland clinic health system reported issue with aep stimulation using ear inserts on mee-1000a-lt with serial# (b)(6).Service requested: assistance in troubleshooting.Service performed: customer reported issue with aep stimulation using the ear inserts.The left stimulated the right and the right stimulated the left.The left stimulus was coming out of the red box, and the right stimulus was coming out of the blue box.The ear inserts that provide aep (auditory evoked potentials) stimulation during mee-1000 procedure stimulated the incorrect sides.The issue was resolved by exchanging the ear inserts.The root cause of the issue was manufacturing defect by supplier etymotic research inc.The defect was identified by manufacturers before this issue was reported and the manufacturer had corrected the issue by exchanging the ear inserts, however customer was using old inserts due to which the ear inserts could not be replaced earlier.The issue was resolved.Review of device sap history found no previously reported issues with the unit.The warranty of the device expired on 05/13/2011.Investigation result(s): the root cause of the issue was manufacturing defect by supplier etymotic research inc.The defect was identified by manufacturers before this issue was reported and the manufacturer had corrected the issue by exchanging the ear inserts, however customer was using old inserts due to which the ear inserts could not be replaced earlier.The warranty of the device expired on 05/13/2011 according to product history of mee-1000a, one similar issue of aep stimulation using the ear inserts was reported by same customer (cleveland clinic health system) on 07/03/2019 in ticket# (b)(4).The root cause of the issue was manufacturing defect by supplier etymotic research inc.The defect was identified by manufacturers before this issue was reported and the manufacturer had corrected the issue by exchanging the ear inserts, however customer was using old inserts due to which the ear inserts could not be replaced earlier.The warranty of the device expired on 05/13/2011.The issue was resolved by providing an exchange of ear inserts to the customer.Corrective action: due to timely inaccessibility of the components provided by vendors resulting in delays for repair, as of december 26, 2016 nk, discontinued me-1000a and introduced mee-2000a as successor of me-1000a series.Support for the unit continued till the availability of parts of me-1000a.Investigation conclusion the root cause of the issue was manufacturing defect by supplier etymotic research inc.The defect was identified by manufacturers before this issue was reported and the manufacturer had corrected the issue by exchanging the ear inserts, however customer was using old inserts due to which the ear inserts could not be replaced earlier.The warranty of the device expired on 05/13/2011.
 
Event or Problem Description

Brand Name
MEE-1000A
Common Device Name
EVOKED RESPONSE ELECTRIC STIMULATOR
Manufacturer (Section D)
NIHON KOHDEN CORPORATION
1-31-4 nishiochia, shinjuku-ku
attn: shama mooman
tokyo, 161-8 560
JA  161-8560
MDR Report Key7728204
Report Number8030229-2018-00282
Device Sequence Number11079987
Product Code GWF
UDI-Device Identifier04931921102879
UDI-Public04931921102879
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K051178
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/13/2020
Report Date (Section F) 01/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMEE-1000A
Device Catalogue NumberMEE-1000A
Device Lot NumberNOT APPLICABLE
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/28/2018
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date01/08/2020
Device Age0 MO
Event Location Hospital
Date Report to Manufacturer01/13/2020
Initial Date Received by Manufacturer 07/27/2018
Supplement Date Received by Manufacturer07/27/2018
01/08/2020
Initial Report FDA Received Date07/27/2018
Supplement Report FDA Received Date03/12/2019
01/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
NOT APPLICABLE
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EAR INSERTS
Date Report Sent to FDA01/13/2020